Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 14, 2018, 3:14 PM EDT for Wakulla County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2018, 3:14 PM EDT (19:14 UTC)
- Expired
- Jul 14, 2018, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 24 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:48 PM EDT | TSTM WND DMG | 3 Nnw Sopchoppy, FL | FALLEN TREES OR LIMBS RESULTED IN A POWER OUTAGE ALONG STEPHEN C REVELL ROAD NORTHWEST OF SOPCHOPPY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WUUS52 KTAE 141914 SVRTAE FLC129-142000- /O.NEW.KTAE.SV.W.0126.180714T1914Z-180714T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 314 PM EDT SAT JUL 14 2018 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Central Wakulla County in Big Bend of Florida... * Until 400 PM EDT. * At 313 PM EDT, a severe thunderstorm was located over Crawfordville, moving south at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Crawfordville, Sopchoppy, Shadeville, Hyde Park, Wakulla Springs, Arran, Hilliardville, Tully, Panacea, Shell Point, Medart, Buckhorn, Spring Creek, Bethel and Liveoak Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3030 8448 3030 8425 3002 8427 3004 8458 TIME...MOT...LOC 1913Z 009DEG 9KT 3020 8439 HAIL...<.75IN WIND...60MPH $$ 30-PULLIN
1 follow-up statement
115
WWUS52 KTAE 141951
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
351 PM EDT SAT JUL 14 2018
FLC129-142000-
/O.EXP.KTAE.SV.W.0126.000000T0000Z-180714T2000Z/
Wakulla FL-
351 PM EDT SAT JUL 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKULLA COUNTY WILL
EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3030 8448 3030 8425 3002 8427 3004 8458
TIME...MOT...LOC 1950Z 009DEG 9KT 3011 8441
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:13 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 14, 1:13 PM EDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tallahassee FL 113 PM EDT Sat Jul 14 2018 .AVIATION [Through 18Z Sunday]... Sct SHRA/TSRA have developed across the region and is currently moving toward VLD, TLH, and ECP. Expect brief periods of reduced vsby and gusty northerly winds associated with this activity. Periods of SHRA/TSRA are expected to affect DHN and ABY once again later this afternoon and into this evening. VFR conditions expected outside of any storms with prevailing winds generally out of the south/southwest through this evening. && .PREV DISCUSSION [110 PM EDT]... .NEAR TERM [Through Today]... Deep layer easterly flow is bringing a return flow of Atlantic moisture to the area. In addition to this moisture and our summertime seabreeze circulation, a weak upper level disturbance over Georgia and Alabama will enhance divergence aloft this afternoon, especially over our northern zones. As a result, the area will see much higher coverage of afternoon showers and thunderstorms than we've seen the past few days. Afternoon MLCAPE will be around 1500-2000 J/kg, so a few of these storms could produce downbursts of strong to borderline severe wind gusts (50-60 MPH). Additionally, heavy rainfall will create a concern for localized flooding issues. While most of the area will receive less than an inch, isolated areas could easily pick up a quick 2-3", especially in southwest Georgia, where upper level divergence will enhance lift. Temperatures will peak in the low-mid 90s with heat indices in the 100-105 range. .SHORT TERM [Tonight Through Monday]... The atmosphere really moistens up beginning tonight with PWATs over 2 inches. The mid level ridge over the southeast breaks down and retrogrades westward. A mid level disturbance backs into the area from the northeast on the heels of the departing ridge. This, along with a surface trough in the area, will help to focus showers and thunderstorm development across our area. The seabreeze will still be active but the highest coverage appears to be across SE AL and SW GA. With abundant cloud cover and rainfall, highs will be in the lower 90s each day. .LONG TERM [Monday Night Through Saturday]... East coast troughing will dominate the weather pattern in the extended range. This will add more deep layer moisture over the area and lead to an active and rainy pattern heading into next weekend. The models even show a front stalling over the area which would lead to increased rainfall amounts in heavy rain and some flooding concerns. Have highs in the upper 80s through the extended. .MARINE... Light winds and low seas are expected through the weekend. Scattered showers and thunderstorms can be expected mainly in the overnight hours each day. Winds and seas slightly increase heading into the next work week. .FIRE WEATHER... Dispersions will be on the lower side today and tomorrow due to light transport winds. Otherwise, no hazardous fire weather conditions are anticipated for the next several days. .HYDROLOGY... Overall, forecast rainfall amounts have increased since this time last night. We are heading into a wet pattern through the end of the next work week. Localized flooding could occur with any slower moving storms, especially beginning later this weekend. Area rivers are below flood stage at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 91 74 91 74 / 30 70 30 50 20 Panama City 78 89 77 88 78 / 20 60 30 50 30 Dothan 74 90 73 90 74 / 40 70 40 70 30 Albany 74 90 74 90 74 / 40 70 40 70 30 Valdosta 73 90 74 91 73 / 40 70 40 60 20 Cross City 74 91 74 90 75 / 20 60 20 40 20 Apalachicola 78 89 78 89 78 / 20 50 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Nguyen LONG TERM...Scholl AVIATION...Pullin MARINE...Nguyen FIRE WEATHER...Scholl HYDROLOGY...Nguyen
In the hours before
Local storm report, Jul 14, 11:02 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1102 AM EDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD 2 S MOSSY DELL 31.73N 84.11W
07/14/2018 LEE GA 911 CALL CENTER
WATER OVER THE ROAD AT HIGHWAY 32 AND MOSSY
DELL ROAD.
&&
KGGSpecial weather statement, Jul 14, 2:47 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT SAT JUL 14 2018
ALZ066-067-141915-
Dale AL-Henry AL-
147 PM CDT SAT JUL 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALE AND
SOUTHWESTERN HENRY COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Headland, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Headland, Kinsey, Newville, Sylvan Grove, Bells Crossroads,
Tumbleton, Echo, Kirkland Crossroads, Blackwood, Capps, Snells
Crossroads, Browns Crossroads, Goldberg Field, Headland Municipal
A/P, Dancey, Bertha and Balkum.
LAT...LON 3146 8516 3131 8529 3131 8541 3139 8556
3155 8545
TIME...MOT...LOC 1847Z 300DEG 11KT 3144 8543
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:59 PM EDT | Areal Flood Advisory | TAE | Leon | 2 hr |
| Jul 14, 3:58 PM EDT | Special Weather Statement | TAE | Jefferson | 32 min |
| Jul 14, 4:20 PM EDT | Special Weather Statement | TAE | Liberty | 25 min |
| Jul 14, 4:35 PM EDT | Special Weather Statement | TAE | Washington | 25 min |
| Jul 14, 4:44 PM EDT | Special Marine Warning | TAE | 81 min | |
| Jul 14, 4:46 PM EDT | Special Weather Statement | TAE | Franklin, Gulf | 59 min |
| Jul 14, 5:41 PM EDT | Special Weather Statement | TAE | Washington | 34 min |
| Jul 14, 6:41 PM EDT | Areal Flood Advisory | TAE | Jackson | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.